MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Obstruction/Occlusion (2422)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2010 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of prefix plug (device #1, #2).Per operative notes, ¿a medium sized direct was noted.A large and extra-large prefix plug (device #1, #2) were sewn together to one larger plug and placed to direct space and onlay patch was placed along the floor of groin and secured to pubic tubercle, cooper¿s ligament and inguinal ligament using sutures.¿ on (b)(6) 2017 ¿ patient had acute diverticulitis with abscess and adhesion with closed loop obstruction thereby underwent small bowel resection.Per operative notes, ¿there were multiple loops of small bowel densely adherent to the pelvic floor was dissected free.There was frank purulent discharge on opening the abscess cavity and loop of bowel were resected.¿ on (b)(6) 2018 ¿ patient was diagnosed with infection and left inguinal pain thereby underwent open repair with removal of mesh (device #1, #2).Per operative notes, ¿there was a swelling where a large mesh plug (device #1, #2) was noted.Dense adhesions in the subcutaneous tissues and fascia were divided.The infected mesh was divided towards the peritoneum and a large amount of thick purulent and foul-smelling drainage was obtained.The mesh (device #1, #2) was dissected off the femoral artery and removed.¿ on (b)(6) 2019 ¿ patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of synthetic mesh.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2009) is considered to be a best estimate.This emdr was submitted to represent the bard/davol perfix plug (device #2).An additional supplemental emdr submitted to represent the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22505400
Report Number1213643-2025-00632
Device Sequence Number20995675
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)140830(10)HUTG1838
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2014
Device Catalogue Number0112770
Device Lot NumberHUTG1838
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale